Nebraska, 2015

Damaging Winds in Nebraska, June 5, 2015

June 5, 2015 · NWS GID · 2 events in 1 county or zone

For the fourth consecutive night, this time from the late evening of Friday the 5th into the early morning of Saturday the 6th, most of South Central Nebraska saw a fairly widespread coverage of thunderstorms. 50 range, as opposed to concentrated, multiple-county swaths of 3+ inch totals.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

For the fourth consecutive night, this time from the late evening of Friday the 5th into the early morning of Saturday the 6th, most of South Central Nebraska saw a fairly widespread coverage of thunderstorms. However, compared to the preceding two nights, rainfall across the vast majority of the area was held down in the 0.50-1.50 range, as opposed to concentrated, multiple-county swaths of 3+ inch totals. In addition, severe weather was held to a minimum with only a few marginally severe wind reports. Unfortunately, for counties such as Clay, Fillmore, York, Nuckolls, Thayer, northern Adams, southern Hall and southern Hamilton that had already received 3-7 of rainfall the past few days, these lesser additional totals were not welcomed. However, because fairly widespread flooding had already been set in motion from these preceding rains, especially within the West Fork Big Blue River basin, most of the damage had already been done anyway. Therefore, additional impacts from rains on this night were relatively minimal (please refer to the June 4th p.m.-June 5th a.m. episode narrative for much more detail regarding multiple days of flooding along the West Fork Big Blue River). Outside of the primary area already experiencing flooding, this night featured one localized pocket of heavy rain centered over the southwestern quadrant of Webster County, where radar estimation suggested that as much as 2-3 fell in a short time primarily between 11 p.m.-1 a.m. CDT.

In the severe weather department, the only ground-truth reports in the local 24-county area consisted of a pair of estimated 60 MPH wind gusts in northwestern Furnas County between midnight-1 a.m. CDT. This was a result of one storm, embedded within a larger shield of rain, briefly intensifying as it swept into the local area from southwest Nebraska. Otherwise, the majority of convective activity during the night developed out ahead of the incoming southwest Nebraska complex, as numerous multicell storms blossomed across the heart of South Central Nebraska during the 10 p.m.-midnight CDT time frame, before heading east and expanding into a larger complex through the rest of the night. Finally, between 7-9 a.m. on the 6th, the last storms of the morning departed far northeast local counties such as Nance/Polk. Turning to the synoptic and mesoscale situation: the overall large-scale scenario remained fairly similar to the preceding few nights of active weather. This meant that a series of low-amplitude disturbances continued passing through the Central Plains in west-southwest flow aloft, well-downstream from the primary upper trough hanging back well to the west over the California-Nevada border area. At the surface, a subtle warm front lifted north through Nebraska during the night. Although not quite as pronounced as the previous few nights, the nocturnal increase in convection over South Central Nebraska was again aided by enhanced convergence/lift within the axis of a 20-30 knot southerly low level jet. Around the time of the Furnas County severe wind reports, the mesoscale environment featured approximately 1000 J/kg most-unstable CAPE and only around 30 knots of 0-6 kilometer deep-layer wind shear.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 5, 5:48 PM CST, 5 hours 32 minutes earlier.

Area forecast discussion, Jun 5, 5:48 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT FRI JUN 5 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 302 PM CDT FRI JUN 5 2015

CURRENTLY NO PRECIPITATION FALLING ACROSS THE FORECAST AREA
AND THIS SHOULD CONTINUE FOR THE NEXT FEW HOURS AT LEAST. TEMPS
HAVE BEEN HELD DOWN A BIT BY CLOUDS AS WELL. THAT HAS HELD DOWN
INSTABILITY AND KEPT A CAP ON STORM DEVELOPMENT.

TIME HAS BEEN SHORT TODAY FOR VARIOUS REASONS...BUT TRENDS SUGGEST
A SWEEP OF SHOWERS/THUNDERSTORMS FROM THE FRONT RANGE COMING EAST/
NORTHEAST ACROSS NEBRASKA MAINLY AS WARM ADVECTION DEVELOPS
OVERNIGHT. SEEMS TO FAVOR WESTERN AREAS INITIALLY...BUT THEN THE
NORTH/NORTHEAST LATE TONIGHT WITH WARM ADVECTION AND FRONTAL
BOUNDARY LIFTING NORTHWARD. A STRONG STORM OR TWO IS POSSIBLE BUT
SEVERE RISK SEEMS MARGINAL AT THIS POINT.

SATURDAY WILL BE WARMER AND HUMID ACROSS THE AREA AS MODELS POINT
TOWARD WARM FRONT LIFTING NORTH DURING THE DAY WITH SURFACE LOW
PRESSURE NEAR IMPERIAL NEBRASKA BY MIDDAY. SAGGING COLD FRONT AND
WEAK WAVE MAY BE ENOUGH FOR ISOLATED TO SCATTERED THUNDERSTORMS
BY LATE SATURDAY AFTERNOON AND IN THE NIGHT. SHOULD THINGS PAN OUT
AS MODELS SUGGEST...THE FRONT SHOULD BE SOUTH OF THE FORECAST AREA
SUNDAY AND TAKE THE BEST RAIN CHANCE WITH IT. STILL AN ATTEMPT BY
SOME MODELS MOVE FRONT RANGE CONVECTION IN THE SOUTHERN/SOUTHWEST
FORECAST AREA...BUT MODELS ARE OFTEN TO FAR NORTH/EAST WITH SUCH
PRECIPITATION PATTERN. KEPT SOME RISK FOR STORMS IN THERE BUT MAY
NOT BE ALL THAT MUCH BE THE TIME IT BY TIME IT HAPPENS...IF IT
DOES.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 302 PM CDT FRI JUN 5 2015

SPENT VERY LITTLE TIME ON THIS PERIOD...OTHER THAN IT APPEARS THE
MONDAY-WEDNESDAY TIMEFRAME IS MOSTLY DRY FOR THE AREA WITH
INCREASING SHOWER AND THUNDERSTORM CHANCES THURSDAY/FRIDAY. COULD
BE AN ACTIVE END THE WEEK.

&&

.AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 638 PM CDT FRI JUN 5 2015

SHOWERS AND THUNDERSTORMS OVER THE HIGH PLAINS ARE EXPECTED TO
PROPAGATE EAST NORTHEASTWARD THROUGH THE EVENING AND OVERNIGHT
HOURS...WITH MVFR CIGS EXPECTED AFTER ABOUT MIDNIGHT. THUNDERSTORM
CHANCES LOOK A BIT BETTER FOR KEAR THAN KGRI...BUT THAT SAID WENT
ONLY WITH A VCTS AT BOTH SITES FOR THE TIME BEING...AND WILL WAIT
AND AMEND THE TAFS IF THUNDERSTORMS BECOME IMMINENT. SOUTHERLY
WINDS SHOULD INCREASE THROUGH THE PERIOD AS THE PRESSURE GRADIENT
INCREASES ACROSS THE CENTRAL PLAINS...WITH SOUTHERLY WINDS EXPECT
TO GUST TO 20KTS OR GREATER TOMORROW AFTERNOON.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...NOAA/NWS/MORITZ
LONG TERM...NOAA/NWS/MORITZ
AVIATION...ROSSI
Hazardous weather outlook, Jun 5, 2:41 PM CST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
341 PM CDT FRI JUN 5 2015

NEZ039>041-046>049-060>064-072>077-082>087-061200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
341 PM CDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY LATE
THIS EVENING AND OVERNIGHT IN THE AREA. IN GENERAL...STORMS
SHOULD BE BELOW SEVERE LIMITS BUT SOME OF THE STRONGER STORMS
MAY PRODUCE SMALL HAIL AND GUSTY WINDS TO 45 MPH.

ALSO...FLOODING WILL CONTINUE ALONG PARTS OF THE PLATTE
RIVER...AS WELL AS IN MANY STREAMS AND CREEKS EAST OF HIGHWAY
281 AND SOUTH OF HIGHWAY 30. PLEASE REFER TO THE LATEST FLOOD
STATEMENTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW THUNDERSTORMS MAY LINGER IN THE EARLY MORNING SATURDAY
BUT THOSE SHOULD NOT BE SEVERE. ANOTHER ROUND OF THUNDERSTORMS
IS POSSIBLE BY EVENING...SOME OF WHICH MAY BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS.

THOUGH THERE ARE A FEW CHANCES FOR ISOLATED THUNDERSTORMS EARLY
NEXT WEEK...THAT PERIOD SHOULD BE MOSTLY DRY FOR MOST OF THE AREA.
BY THURSDAY...THUNDERSTORM CHANCES WILL INCREASE AND BECOME MORE
WIDESPREAD.

IN ADDITION...FLOOD WARNINGS OR ADVISORIES WILL REMAIN IN EFFECT
ALONG PORTIONS OF THE PLATTE RIVER BETWEEN THE GOTHENBURG AND
CENTRAL CITY AREAS FOR SEVERAL MORE DAYS. FLOOD WARNINGS ARE ALSO
POSTED FOR SEVERAL CREEKS AND STREAMS EAST OF HIGHWAY 281 AND
SOUTH OF HIGHWAY 30. PLEASE REFER TO THE LATEST FLOOD STATEMENTS
FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-061200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
341 PM CDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND DURING THE
EARLY OVERNIGHT HOURS. A FEW STRONG STORMS MAY PRODUCE SMALL HAIL
AND GUSTY WINDS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE IN THE FORECAST FOR SATURDAY...ESPECIALLY IN THE
EARLY EVENING HOURS AS A FRONT SAGS SOUTH INTO THE AREA. A FEW
SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING
WINDS.

THOUGH THERE ARE A FEW CHANCES FOR ISOLATED THUNDERSTORMS EARLY
NEXT WEEK...THAT PERIOD SHOULD BE MOSTLY DRY FOR MOST OF THE AREA.
BY THURSDAY...THUNDERSTORM CHANCES WILL INCREASE AND BECOME MORE
WIDESPREAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 5, 9:28 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1028 PM CDT FRI JUN 5 2015

KSZ006-NEZ084-085-060415-
SMITH KS-FRANKLIN NE-WEBSTER NE-
1028 PM CDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...EASTERN
FRANKLIN AND WESTERN WEBSTER COUNTIES UNTIL 1115 PM CDT...

AT 1028 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF FRANKLIN...OR 28 MILES NORTHEAST OF
PHILLIPSBURG...MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...RIVERTON AND INAVALE.

LAT...LON 3989 9872 3991 9898 4028 9899 4029 9850
TIME...MOT...LOC 0328Z 194DEG 19KT 3999 9888

ROSSI
Special weather statement, Jun 5, 9:56 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1056 PM CDT FRI JUN 5 2015

KSZ007-060430-
JEWELL KS-
1056 PM CDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEWELL COUNTY UNTIL
1130 PM CDT...

AT 1056 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER JEWELL...OR 15 MILES NORTH OF BELOIT...MOVING NORTHEAST AT 30
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JEWELL...FORMOSO...RANDALL AND MONTROSE.

LAT...LON 3960 9820 3973 9827 3994 9793 3966 9793
TIME...MOT...LOC 0356Z 217DEG 27KT 3970 9814

ROSSI
Local storm report, Jun 5, 10:25 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1125 PM CDT FRI JUN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             2 NW GRAND ISLAND       40.94N 98.39W
06/04/2015  E1.00 INCH       HALL               NE   PUBLIC

            VIA HAM RADIO.

0750 PM     HAIL             GRAND ISLAND            40.92N 98.37W
06/04/2015  E1.00 INCH       HALL               NE   PUBLIC

            QUARTER SIZE HAIL AT HWY 281 AND HWY 2. REPORT RELAYED
            THROUGH FACEBOOK.

0750 PM     HAIL             GRAND ISLAND            40.92N 98.37W
06/04/2015  E1.00 INCH       HALL               NE   PUBLIC

0804 PM     HAIL             2 SW CENTRAL CITY       41.09N 98.03W
06/04/2015  E1.00 INCH       MERRICK            NE   TRAINED SPOTTER

            QUARTER SIZE HAIL 2 MILES SOUTHWEST OF TOWN ON HIGHWAY
            30.

0810 PM     HAIL             2 S CENTRAL CITY        41.09N 98.00W
06/04/2015  E1.00 INCH       MERRICK            NE   PUBLIC

            VIA SOCIAL MEDIA

0820 PM     HAIL             2 W GRAND ISLAND        40.92N 98.40W
06/04/2015  E1.00 INCH       HALL               NE   PUBLIC

            VIA HAM RADIO.

0832 PM     HAIL             5 NNW YORK              40.94N 97.63W
06/04/2015  E1.00 INCH       YORK               NE   TRAINED SPOTTER

0835 PM     HAIL             5 SW BENEDICT           40.96N 97.67W
06/04/2015  E1.00 INCH       YORK               NE   PUBLIC

0850 PM     HAIL             2 E WACO                40.90N 97.42W
06/04/2015  E1.50 INCH       YORK               NE   TRAINED SPOTTER

0855 PM     HAIL             7 S GRAND ISLAND        40.82N 98.37W
06/04/2015  E0.75 INCH       HALL               NE   TRAINED SPOTTER

            PENNY HAIL FAILING AT THE QUALITY INN AT THE INTERCHANGE
            OF INTERSTATE 80 AND HWY 281.

0910 PM     HAIL             6 WNW GILTNER           40.81N 98.26W
06/04/2015  E0.50 INCH       HAMILTON           NE   TRAINED SPOTTER

0930 PM     FLOOD            3 NW YORK               40.90N 97.64W
06/04/2015                   YORK               NE   PUBLIC

            VIA SOCIAL MEDIA. PHOTOS SHOW WATER OVER THE ROADS 3
            NORTH OF HIGHWAY 34 ON ROAD K.

0933 PM     HAIL             5 WNW PHILLIPSBURG      39.78N 99.41W
06/04/2015  E1.00 INCH       PHILLIPS           KS   EMERGENCY MNGR

0940 PM     HEAVY RAIN       GRAND ISLAND            40.92N 98.37W
06/04/2015  M2.50 INCH       HALL               NE   PUBLIC

            STORM TOTAL TODAY.

0946 PM     FLOOD            GRAND ISLAND            40.92N 98.37W
06/04/2015                   HALL               NE   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS FLOODING ACROSS NUMEROUS
            INTERSECTIONS WITHIN GRAND ISLAND INCLUDING BUT NOT
            LIMITED TO SEVERAL LOCATIONS ON BROADWELL AND 17TH
            STREETS.

0955 PM     FLOOD            4 NNE DONIPHAN          40.83N 98.34W
06/04/2015                   HALL               NE   EMERGENCY MNGR

            WATER FROM PLATTE RIVER SOUTH CHANNEL NEAR SHULTZ ROAD
            COVERED SOUTH LOCUST FOR A TIME. WATER HAS SINCE GONE
            DOWN BUT DEBRIS IS ON THE ROADWAY. TRAFFIC CAN PASS NOW.

1051 PM     FLOOD            SUTTON                  40.61N 97.86W
06/04/2015                   CLAY               NE   911 CALL CENTER

            JAMES STREET IN SUTTON FROM MAPLE STREET TO HICKORY
            STREET HAS BEEN CLOSED TO DUE WATER COVERING THE ROAD.

1259 AM     HEAVY RAIN       4 N HASTINGS            40.65N 98.39W
06/05/2015  M5.10 INCH       ADAMS              NE   OFFICIAL NWS OBS

            DAILY RAINFALL TOTAL FOR JUNE 4 AT THE NWS HASTINGS
            OFFICE...PLEASE NOTE THIS IS NOT THE OFFICIAL HASTINGS
            AIRPORT TOTAL REFLECTED ON DAILY CLIMATE PRODUCTS.

0101 AM     HEAVY RAIN       HASTINGS AIRPORT        40.60N 98.43W
06/05/2015  M4.74 INCH       ADAMS              NE   ASOS

            OFFICIAL JUNE 4 RAINFALL TOTAL FOR HASTINGS...1.90 FELL
            IN THE MORNING AND 2.84 IN THE EVENING. THIS IS THE
            3RD-HIGHEST DAILY TOTAL ON RECORD AT HASTINGS FOR ANY DAY
            OF THE YEAR...AND IS THE HIGHEST DAILY TOTAL ON RECORD
            FOR THE MONTH OF JUNE.

0600 AM     HEAVY RAIN       2 N HASTINGS            40.62N 98.39W
06/05/2015  M3.38 INCH       ADAMS              NE   COCORAHS

0600 AM     HEAVY RAIN       2 SE EDGAR              40.35N 97.94W
06/05/2015  M2.88 INCH       NUCKOLLS           NE   COCORAHS

0600 AM     HEAVY RAIN       2 S JUNIATA             40.56N 98.51W
06/05/2015  M3.22 INCH       ADAMS              NE   COCORAHS

0700 AM     HEAVY RAIN       LAWRENCE                40.29N 98.26W
06/05/2015  M3.61 INCH       NUCKOLLS           NE   COCORAHS

0700 AM     HEAVY RAIN       3 ENE LAWRENCE          40.31N 98.21W
06/05/2015  M3.40 INCH       NUCKOLLS           NE   COCORAHS

0700 AM     HEAVY RAIN       7 WSW JUNIATA           40.55N 98.63W
06/05/2015  M4.05 INCH       ADAMS              NE   COCORAHS

0700 AM     HEAVY RAIN       2 NE BLUE HILL          40.35N 98.42W
06/05/2015  M2.84 INCH       ADAMS              NE   COCORAHS

0700 AM     HEAVY RAIN       5 SSE DEWEESE           40.29N 98.10W
06/05/2015  E2.88 INCH       NUCKOLLS           NE   COCORAHS

0700 AM     HEAVY RAIN       2 WNW HASTINGS          40.60N 98.43W
06/05/2015  M3.65 INCH       ADAMS              NE   CO-OP OBSERVER

0700 AM     HEAVY RAIN       4 ENE DONIPHAN          40.80N 98.30W
06/05/2015  M3.30 INCH       HALL               NE   COCORAHS

0700 AM     HEAVY RAIN       4 SW SUTTON             40.57N 97.91W
06/05/2015  M3.34 INCH       CLAY               NE   COCORAHS

0700 AM     HEAVY RAIN       1 SW SUTTON             40.60N 97.87W
06/05/2015  M2.80 INCH       CLAY               NE   COCORAHS

0700 AM     HEAVY RAIN       6 ENE HASTINGS          40.62N 98.28W
06/05/2015  M3.69 INCH       ADAMS              NE   COCORAHS

            CORRECTED DISTANCE FROM HASTINGS

0700 AM     HEAVY RAIN       2 SE PROSSER            40.67N 98.55W
06/05/2015  M2.93 INCH       ADAMS              NE   COCORAHS

0700 AM     HEAVY RAIN       2 NNW LAWRENCE          40.32N 98.27W
06/05/2015  M3.85 INCH       NUCKOLLS           NE   COCORAHS

0800 AM     HEAVY RAIN       CLAY CENTER             40.52N 98.05W
06/05/2015  M3.00 INCH       CLAY               NE   CO-OP OBSERVER

&&
SUMMARY OF SEVERE WEATHER...HEAVY RAINFALL...AND A FEW FLOODING
REPORTS FROM THURSDAY EVENING AND FRIDAY MORNING.

PFANNKUCH

The radar

The Grand Island radar (KUEX), 147 km away, was scanning. The volume nearest the first event began at 05:18 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Furnas

When
June 5, 11:20 PM CST
Where
Furnas County, 5.53 mi S of Cambridge
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.200, -100.170

Wind gusts were at least 60 mph.

Thunderstorm Wind, Furnas

When
June 5, 11:40 PM CST
Where
Furnas County, 2.72 mi ENE of Holbrook
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.310, -99.970

Wind gusts up to 60 mph were reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584557, 584558.